| Catalog Number |
3549112 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
06/26/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) caucasian female who underwent primary breast reconstruction with a 350cc mentor cpx 4 breast tissue expander with suture tabs experienced spontaneous left sided deflation post procedure.The deflation was confirmed by a physician.As a result, bilateral prosthesis replacement with 495cc mentor memoryshape breast implants was performed.
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 9/24/2019.Device evaluation summary: according to the reported information, the patient experienced a deflation of the tissue expander.During initial evaluation of the sample it was observed to be intact.Leak testing revealed there was a tear measuring approximately 0.3 cm on the posterior view.Microscopic examination was performed and no evidence of instrument damage was observed.No additional anomalies were observed.Possible causes of deflation of tissue expander implants include, but are not limited to, the following events: excessive stresses or manipulations as may occur during normal daily routines including customary and purposeful trauma to the breast.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).